# SDR QMLA2019052619051

- Difficulty date: May 26, 2019
- Submitted: May 29, 2019
- Operation: Air carrier
- Aircraft: N507AM
- Make and model: Snias AS350B3
- Aircraft serial: 4711
- Aircraft time: 3,794 hours, 8,418 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 6,493 hours, 12,111 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Evaporator
- Part number: ES610641
- Condition: Faulty
- Location: Ac System
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT APPROX. 0019, DEPARTED FOR A SCENE RENDEZVOUS AT AIRPORT. ABOUT 5 MINUTES INTO FLIGHT, PILOT AND CREW DETECTED AN ACRID ODOR FOLLOWED BY HAZE IN THE CABIN. PILOT TURNED OFF A/C AND OPENED WINDOW AND VENT. THE HAZE CLEARED AND THE ODOR DISSIPATED. AT FIRST IT WAS THOUGHT THAT THE ODOR MIGHT HAVE BEEN GROUND SMOKE, BUT WHEN THE PILOT BRIEFLY TURNED THE A/C BACK ON, THE ODOR RETURNED. ALL CREWMEMBERS AGREED TO RETURN TO BASE. AFTER LANDING AT 0030, THE PILOT TURNED ON THE A/C ONCE MORE TO CONFIRM, AND THE ODOR RETURNED. THE AIRCRAFT WAS SHUT DOWN, AND AIRCOMMS, OCC, AND MAINTENANCE OC WERE NOTIFIED. MAINTENANCE PERFORMED: RAN AIR CONDITIONING ON GROUND WITH POWER CART FOR AT LEAST 10 MINUTES IN DIFFERENT MODES, IE, FANS ONLY, CONDENSOR MOTOR RUNNING ALL RUNNING AND COULD NOT GET IT TO FAIL OR PRODUCE SMOKE OR AN ELECTRICAL BURNING SMELL. HAD PILOT START AND RUN AIRCRAFT FOR AN ADDITIONAL 10 MINUTES IN ALL THE SAME MODES OF OPERATION AND COULD NOT DUPLICATE ANY OF THE SIMPTOMS THAT THE PILOT REPORTED. MEL'D THE AIR CONDITIONING SYSTEM FOR SAFTY UNTILL FURTHER INVESTIGATION DURING NORMAL HOURS. AFTER FURTHER TROUBLESHOOTING, THE FORWARD EVAPORATOR WAS FOUND TO BE THE SOURCE OF THE DISCREPANCY. AIR CONDITIONING SYSTEM REMAINS DEFERRED UNTIL A REPLACEMENT EVAPORATOR ARRIVES.
